Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Unable to bend knee completely but no problem in walking. What can be the cause?

Answered by
Dr.
Dr. K. Naga Ravi Prasad

Orthopaedic Surgeon, Joint Replacement

Practicing since :1996

Answered : 2148 Questions

default
Posted on Wed, 11 Dec 2013 in Bones, Muscles and Joints
Question: When I try to completely bend my knee I seem to not be able to. After bending about 90% it almost feels like there's no more room for my leg to bend but there is. I also feel it when fully extended with my legs crossed. I have no problem walking or riding a bike everyday but I cannot kneel down on that knee. Any suggestions?
doctor
Answered by Dr. K. Naga Ravi Prasad 24 minutes later
Brief Answer: Might be due to Patello-femoral problems. Detailed Answer: Hi, thanks for writing to XXXXXXX Based on the description of symptoms, I suspect that you might be suffering with patello-femoral arthralgia (involvement of the knee cap and the joint surface of the distal thigh bone) resulting in typical symptoms. A detailed clinical examination, Xrays of the knee joint -special views like Skyline view, arthroscopic examination along with MRI scan of the knee joint will help in establishing the correct diagnosis. Treatment of this condition often begins with simple measures. -Rest your knee as much as possible. Avoid any activities that increase the pain such as climbing stairs and deep knee bending movements. - If needed, take over-the-counter pain relievers such as acetaminophen, ibuprofen or naproxen. - Weight loss alone will often fix the problem if you are substantially overweight. - Specific exercises can strengthen the muscles that support your knees and control limb alignment, such as your quadriceps, hamstrings and the muscles around your hips (especially the hip abductors). They are done individually on a daily basis for at least three months. - Knee braces or arch supports may help protect your joint and improve the alignment of your kneecap. Bracing involves control of the tracking position of the patella and restriction of full knee flexion. - Icing your knee after exercise may be especially helpful. - Bracing or taping the patella can help you do exercises and activities with less pain. The idea is that by bracing or taping the knee, the patella stays in better alignment within the femoral groove. This in turn is thought to improve the pull of the quadriceps muscle so that the patella stays lined up in the groove. Patients report less pain and improved function with these forms of treatment. - Corticosteroid injections in to the knee joint will be helpful for a severe flare-up pain I suggest you to consult an orthopedic surgeon for a detailed evaluation and further management. Hope I have addressed your query. Happy to guide you further Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics

Recent questions on  Corticosteroids

doctor1 MD

Earlier today I had cortisone injection in my wrist for De Quervain s. An hour later my hand was still tingling and sore, and my hand and forearm was really cold, even though warm outside. Non-injected arm & hand fine. This lasted for about 2 hours. Now, my hand is a bit sore but not as cold anymore.

doctor1 MD

After receiving cortisone injections, the next day I get a facial flushing. I went for a cortisone injection today for a neuroma in my foot. I mentioned this to the doctor and he did not want to give me an injection until I check this out. I have had it happen several times in the past, and it comes on the next day lasting only 24 hours. Is there anything to worry about?

doctor1 MD

Hi. I have anal itching for about 2 years. I have gone to lots of doctors and they did tests and they did not find anything. The only things which worked was a steroid cream. I used only few times and avoided it all together because the side effects. The other thing that works is physiogel I would like to know if physiogel is safe or can cause long term problems? And if physiogel works what is likely to be my problem?

doctor1 MD

hi,please i want the strenght of clobetasol propionate 0.05 compared to kojic acid . please what amount in grams or ml of kojic acid is equivalent to 0.05 clobetasol propionate. and what is the normal or highest amount of kojic acid can be used . and please do you still need sunscreen with the use of kojic acid?

doctor1 MD

why do steroids cause swelling I thought they took the swelling down and how long does the swelling stay and what can I do to make it better

doctor1 MD

I had injections yesterday (12/11/17 at approximately 1:30 p.m.) called facet cervical via medial branch block bilateralc3-c4, bilateral c4-c5 and bilateral c5. The medication used was Lidocaine and Dexamethasone . At 1226 am(12/12/17 I checked my...

doctor1 MD

I just gave myself a testosterone shot in my right buttock but lower than usual. I’ve never had pain after giving myself injections for years, also a burning sensation all the way down my leg before. There is a red double line going down to my...